Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/mens-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Burns when I urinate
    avatar
    An_250251 posted:
    When I urinate, it stings. The stinging starts at the base of my penis and travels all the way to the end. It feels like sharp needles.

    The first day of the stinging, I went to Urgent Care. They did a test for STDs, which is due back on Monday. The Dr. prescribed doxycycline, which I've been taking every day for the past 4 days.

    I've have no change in symptoms, except that I notice a slight milky discharge in the mornings at the tip. I tried taking Azo, and also drinking unsweetened cranberry juice to dull the pain, but it has not worked. It's to the point where I'm avoiding liquids at all costs because it hurts so much.

    Any advice?
     
    avatar
    counterso responded:
    Do not withhold liquids for fear of pain. That will cause other serious problems from dehydration. You need to contact the doctor that prescribed the antibiotic because if it's not working yet (in 4 days), you need to let them know. Cranberry juice does absolutely nothing for a urinary tract infection once the infection has occurred. Stop drinking it. It is only a preventative measure prior to e.coli infections.

    AZO Standard is a numbing product, and if that isn't helping, you really need to talk to your physician.
     
    avatar
    sfguy08 replied to counterso's response:
    I started drinking water again to rehydrate. A new doctor took me off the doxycycline and prescribed pyridium. I've been taking it for a day now, and it still stings like mad at the end of my penis. I think I might have to see a urologist, I can't take this much longer.
     
    avatar
    counterso replied to sfguy08's response:
    I hope you went to see the urologist. A numbing agent is not going to solve the problem.

    Consider that if it is ONLY the tip of your penis, and no other reason has been found, that you might have a parasite from seafood.

    If you have any update since last time, please post.


    Spotlight: Member Stories

    I had prostate removed 5 yrs. I have had incontinence every since. I had colligen placed near my bladder two times.No luck. I had mesh sling surgicall...More

    Helpful Tips

    check out a compound pharmacy for your testosterone replacement.
    Whether you're needing a 5mg or 0.5mg daily dose, you will probably save a lot of money by using a local coumpounding pharmacy. Compare ... More
    Was this Helpful?
    4 of 7 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.